Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 566, NWS Jackson, MS

July 13, 2011Neshoba County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2011, 2:33 PM CDT for Neshoba County, Mississippi. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2011, 2:33 PM CDT (19:33 UTC)
Expired
Jul 13, 2011, 3:15 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 2:33 PM CDTTSTM WND DMG5 Se Philadelphia, MSREPORTS OF TREES DOWN ON COUNTY ROAD 454.
Jul 13, 2:34 PM CDTTSTM WND DMG5 Se Philadelphia, MSLARGE TREES BLOWN DOWN ON BIA ROUTE 241. TIN LIFTED UP AND METAL AWNING DAMAGED ON CHICKEN HOUSES ON COUNTY ROAD 539.
Jul 13, 2:35 PM CDTTSTM WND DMG6 Se Philadelphia, MSREPORTS OF TREES DOWN SOUTHEAST OF PHILADELPHIA.
Jul 13, 2:40 PM CDTTSTM WND DMG5 Wsw Stallo, MSMETAL ROOF BLOWN OFF A MOBILE HOME IN ARLINGTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1762 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WUUS54 KJAN 131933
SVRJAN
MSC099-132015-
/O.NEW.KJAN.SV.W.0566.110713T1933Z-110713T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 315 PM CDT

* AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM PEARL RIVER TO FORESTDALE MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BETHSAIDA...HERBERT SPRINGS...HOUSE...DOWDVILLE...NESHOBA AND DIXON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3258 8891 3257 8932 3293 8931 3293 8902
      3292 8892
TIME...MOT...LOC 1932Z 031DEG 8KT 3278 8928 3270 8895

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:55 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 13, 9:55 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT WED JUL 13 2011

.UPDATE...LATEST SATELLITE IMAGERY SHOWED THE ARKLAMISS UNDER THE INFLUENCE
OF A WEAKEN MEAN RIDGE AXIS EXTENDING FROM THE SOUTHERN PLAINS
THROUGH THE LOWER MISSISSIPPI VALLEY. A SERIES OF DISTURBANCES WILL
WAS MOVING SOUTHEAST OVER THE SOUTHEAST US. ONE OF THEM WAS THE
REMNANT OF AN UPPER LOW...WHICH WILL CROSS THE OZARKS IN 350 PLUS
THETA AIR AND PUSH TOWARD THE ARKLAMISS REGION FOR THIS AFTERNOON.
ALSO GOOD DIVERGENCE WILL AFFECT THE NORTH HALF FOR TODAY. SATELLITE
SHOWS SOME GOOD ASCENT WITH THIS FEATURE WHICH WILL CROSS A SURFACE
BOUNDARY. ALSO OVERNIGHT ACTIVITY OVER THE NORTH HAS
DISSIPATED...BUT HAS LEFT ITS OWN BOUNDARY...WHICH WILL BE USED BY
THE AFTERNOON ACTIVITY. EXPECT ANOTHER COLLISION OF CONVECTIVE
BOUNDARIES ACROSS THE REGION...WHICH WILL HELP TO MOBILIZE MORE
STORMS. SO WITH GOOD INSTABILITY...DECENT LAPSE RATE...AND
PRECIPITABLE WATER OF 2 PLUS INCHES...EXPECT A RATHER ACTIVE DAY.
NATIONAL AND LOCAL WRF ALSO SHOW AN ACTIVE DAY INTO EARLY EVENING.
SPC HAS PUT OUR NORTHERN COUNTIES INTO A SLIGHT RISK AHEAD OF THIS
UPPER FEATURE. SO HAVE INCREASED THE POPS SOME IN OUR NORTHERN
COUNTIES. ALSO WILL KEEP THE HEAT ADVISORY FOR THE NORTH HALF AND
PORTIONS OF THE WEST FOR TODAY AS TEMPS WILL CLIMB INTO THE MID 90S
TO AROUND 100...PUSHING HEAT INDEXES INTO THE 105-110 DEGREE RANGE
WITH 100-105 HEAT INDEXES ELSEWHERE. THE REST OF THE FORECAST LOOKS
TO BE ON TRACK./17/

./PREVIOUS DISCUSSION...446 AM CDT WED JUL 13 2011

.DISCUSSION...SHORT TERM(TODAY THROUGH THURSDAY NIGHT) ANOTHER DAY
OF HEAT AND HUMIDITY ALONG WITH HIGH RAIN CHANCES LOOK TO BE IN
PLACE FOR THE SHORT TERM.

FOR TODAY...ANOTHER WARM DAY IN STORE AS A MUCH WEAKER RIDGE STILL
HOLDS OVER SOME OF THE AREA. HOWEVER...THE CENTER OF THE RIDGE WILL
BE FARTHER TO THE WEST ACROSS CENTRAL TEXAS. A SOUPY AIRMASS WILL
STILL HOLD OVER THE REGION AS PW VALUES ARE STILL PROGGED IN THE
1.9-2.2 INCH RANGE AND 00Z KJAN SOUNDING SHOWS 2.33 INCHES. LOW
LEVEL TEMPERATURES ARE AGAIN FORECAST TO BE IN THE 27-30C RANGE IN
THE NORTH...GENERALLY NORTH OF I-20. THIS WILL ONCE AGAIN BRING
HIGHS TODAY INTO THE UPPER 90S AND NEAR 100 DEGREES. GIVEN THAT SFC
DEWPOINTS WILL AGAIN BE IN THE LOWER TO MID 70S...HEAT INDICES WILL
ONCE AGAIN BE A CONCERN PRIOR TO CONVECTION BEGINNING. WHILE
CONVECTION IS EXPECTED TO BEGIN EARLIER TODAY...THERE SHOULD STILL
BE A FEW HOURS THAT THE HEAT BUILDS AND HEAT INDICES RISE IN THE
105-110 RANGE...PARTICULARLY FOR THOSE IN THE NORTH. GOING HEAT
ADVISORY LOOKS TO HANDLE THIS WELL AND WILL CONTINUE THIS THROUGH
00Z THURSDAY. THE REGION THAT IS MOST QUESTIONABLE AGAIN IS THE EAST
AND SOUTHEAST WHERE PRECIP CHANCES ARE ONCE AGAIN THE BEST. NOT OUT
OF THE QUESTION THERE MAY BE SOME HIGH HEAT INDICES PRIOR TO
CONVECTION...BUT FEEL THAT THIS AREA WILL NOT GET AS WARM DUE TO
BEING WORKED OVER YESTERDAY AND SHOULD SEE MORE TODAY...AS WELL AS
THE DURATION OF HIGHER HEAT INDICES SHOULD NOT BE TOO LONG PRIOR TO
CONVECTION.

ONCE AGAIN...PRECIP CHANCES ARE ON THE HIGHER SIDE(ESPECIALLY FOR
THE SUMMER!) AND EXPECT ANOTHER DAY OF SCATTERED CONVECTION WITH THE
HIGHEST CHANCE OF THIS IN THE SOUTH AND EAST. CHANCES ARE A BIT
HIGHER IN THE NORTH AND NORTHWEST TODAY THAN PREVIOUS DAYS AS THE
RIDGE HAS RETROGRADED. THERE IS A MID LEVEL SHEAR AXIS THAT IS
LAYING GENERALLY ACROSS THE REGION WITH A FEW DISTURBANCES WITHIN
THIS AXIS. THIS SHOULD ONCE AGAIN HELP TO INITIATE CONVECTION WITHIN
A 350-353K THETA-E AIRMASS. HAVE CONTINUED THE TREND OF RAISING POPS
ACROSS THE AREA AS THE GFS CAME IN ON THE LOWER SIDE OF THE ENSEMBLE
ENVELOPE. AS FOR STRONG/SVR POTENTIAL...THIS IS STILL GOING TO BE THE
CASE LIKE PREVIOUS DAYS. WHILE SOME AREAS MAY NOT BE AS HOT TODAY...
CONDITIONS WILL STILL BE WARM AND PLENTY OF LOW LEVEL MOISTURE WILL
BE IN PLACE. GIVEN THIS TEMP/DEWPOINT COMBINATION...SBCAPES WILL BE
SUFFICIENT AND IN THE 2800-3000J/KG RANGE OR HIGHER. WHILE MODEL
VERTICAL TOTALS SHOW AROUND 26-29C...PREVIOUS MORNING SOUNDING
ANALYSIS SHOW THESE VERTICAL TOTALS HAVE BEEN ON THE LOWER END OF
THIS RANGE....AND YET HAVE STILL GENERATED SOME PRETTY DECENT
STRONG/SVR STORMS. FEEL TODAY SHOULD BE NO DIFFERENT. ONCE AGAIN
DAMAGING WINDS WILL BE THE MAIN RISK ALONG WITH DANGEROUS FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS. MOST CONVECTION WILL DIE DOWN
IN THE EVENING HOURS. HOWEVER...AS AN UPPER TROUGH/300MB LOW MOVES
OVER THE REGION...I CANNOT RULE OUT THE POTENTIAL FOR SOME LINGERING
LIGHT RAIN/SHOWERS TO REMAIN OVER THE AREA. OVERNIGHT LOWS AGAIN WILL
BE WARM AND INTO THE LOWER TO MID 70S.

FOR THURS...THINGS WILL BE SIMILAR. PRECIP CHANCES WILL AGAIN BE
HIGH AND TEMPERATURES WILL REMAIN HIGH AS LL TEMPERATURES STILL
PROGGED TO BE IN THE 27-29C RANGE. HEAT INDICES WILL TOP OUT
GENERALLY IN THE 100-105 RANGE...BUT MAY ALSO EXCEED 105 IN THE
NORTH. COULD SEE A POTENTIAL EXPANSION TO THE HEAT ADVISORY DUE TO
THIS BUT WILL AGAIN LET FUTURE SHIFTS ASSESS THIS GIVEN IMPACTS FROM
CONVECTION TODAY. STRONG TO SVR STORMS WILL AGAIN BE POSSIBLE GIVEN
DECENT LAPSE RATES...SUFFICIENT INSTABILITY. CONTINUED TO INCREASE
POPS AND LEAVE SOME LINGERING OVERNIGHT SHOWERS. /28/

LONGER TERM(FRIDAY THROUGH WEDNESDAY)...UPPER LEVEL VORT DISTURBANCE
DROPS SWD FRIDAY ACROSS OUR CWFA AND IS ASSOCIATED WITH A WEAK MID
LEVEL COLD POOL WITH 500MB TEMPS MINUS 7C. BUILDING 300MB ANTICYCLONE
OVER OK STARTS TURNING THE DISTURBANCE SWWD THROUGH LA BY SATURDAY.
VIRTUALLY NO CHANGE IN DEEP LAYER MOISTURE CONTENT WHICH FEATURES
PWATS OF 2.3 INCHES IS EXPECTED UNTIL SUNDAY NIGHT/MONDAY WHEN DRYING
SPREADS IN FROM THE SRN APPALACHIANS BEHIND A BACKDOOR FRONTAL ZONE.
WE ACTUALLY COULD SEE PWATS DIP TO LESS THAN 1.5 INCHES MONDAY AND
TUESDAY AFTERNOONS KEEPING ANY RISK FOR TSRA IN THE FAR SRN SECTIONS.
BY NEXT WEDNESDAY...INCREASING ELY FLOW IN THE MID AND UPPER LEVELS
BRINGS ADDITIONAL MOISTURE ACROSS THE GULF COAST STATES.

ON FRIDAY/SATURDAY...MODELS DEVELOP MAINLY AFTERNOON SHRA/TSRA AS
RICH 850MB THETA E AIR OF 350K HELPS RESULT IN -4 SHOWALTERS...K
INDEXES NEAR 40 AND MLCAPES AROUND 2500-3000 J/KG. LOOK FOR LOCAL QPF
AMOUNTS OF 1-3 INCHES LIKELY BEFORE SATURDAY EVENING. MAX TEMPS
SHOULD BE HELD MORE IN THE MIDDLE 90S ALONG WITH HEAT INDEXES PEAKING
IN THE 102-106 DEGREE RANGE. A BACKDOOR FRONTAL BOUNDARY SLIPS INTO
THE GULF STATES BY MIDDAY SATURDAY FROM THE NE HELPING MAINTAIN A
FINAL ABOVE NORMAL POP HEADING INTO THE EVENING HOURS. BEST RAIN
CHANCES SHOULD GET DEPRESSED SWD INTO THE HIGHWAY 84 CORRIDOR.

BY SUNDAY...A MASSIVE UPPER ANTICYCLONE REBUILDS OVER MO AND EXPANDS
BACK INTO THE TN VALLEY. IN FACT...IT LOOKS LIKE THE FIRST SUMMER
600DM 500MB HEIGHTS NEAR KMKC FOR SUNDAY DRIFTING INTO CENTRAL KS
MONDAY THEN MOVING LITTLE INTO THE MIDDLE OF NEXT WEEK. MEANWHILE...
OUR 500MB HEIGHTS RISE ABOVE 594DM ONCE SUNDAY WITH TEMPS WARMING TO
MINUS 3-4C. MID LEVEL FLOW INCREASES FROM THE E TO 25KTS BY SUNDAY
AFTERNOON AND BEST UVV S OF I-20 AS SOME DRIER AIR BACKS INTO OUR NRN
CWFA. THIS SURGE WILL START TO SQUASH CONVECTIVE DEVELOPMENT FOR THE
FIRST OF NEXT WEEK AS MID LEVEL LAPSE RATES DROP TO LESS THAN 5C
MON-WED. MLCAPES ALSO DROP TO LESS THAN 800J/KG EACH AFTERNOON AS
THE MAJORITY OF THE CONVECTION BY THAT TIME WILL BECOME CONFINED TO
FAR SRN SECTIONS SUPPORTED BY THE DAILY SEA BREEZE MOVING INLAND./40/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE DAY AS WAS
THE CASE YESTERDAY...HOWEVER BRIEF MVFR TO IFR CONDITIONS DUE TO
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS
ALL SITES THIS AFTERNOON AND EARLY EVENING. DAMAGING/TURBULENT WINDS
OF 50-70 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE WITH STRONGEST
STORMS. WILL CARRY VCTS FOR NOW AND FOR 18Z UPDATE. TAF AMENDMENTS
WILL BE MADE AS CONVECTION FIRES. 1 TO 3 SM RESTRICTIVE VIS WILL
CERTAINLY BE POSSIBLE IF STRONGER DOWNPOURS AFFECT AIRPORT VICINITY.
FREQUENT LIGHTING WILL ALSO BE OF CONCERN THIS AFTERNOON WITH STORM
TOPS REACHING UPWARDS OF 40 TO 45 KFT. NORTHERLY SURFACE WINDS WILL
GENERALLY BE 10 TO 15 KTS FOR LOCATIONS REMOVED FROM THUNDERSTORM
ACTIVITY. EXPECT COVERAGE AND INTENSITY OF ACTIVITY TO DIMINISH BY
10PM WITH WIDESPREAD VFR CONDITIONS RETURNING. SOME PATCHY AREAS OF
FOG WILL OCCUR TOMORROW NEAR DAWN BUT WILL MIX OUT QUICKLY BY 8AM.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       96  75  97  77 /  50  23  59  32
MERIDIAN      96  74  96  74 /  65  24  61  31
VICKSBURG     97  75  96  73 /  49  21  54  23
HATTIESBURG   95  75  96  76 /  66  24  62  32
NATCHEZ       95  75  94  75 /  54  22  57  24
GREENVILLE    99  76  98  77 /  50  24  44  21
GREENWOOD     98  75  98  75 /  50  23  49  23

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>047.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023-025.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

17/28/40/ALLEN
Hazardous weather outlook, Jul 13, 1:47 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT WED JUL 13 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-141900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
147 PM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL/CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THURSDAY
EVENING. DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS
MUCH OF THE REGION THIS AFTERNOON AND THURSDAY AFTERNOON. THIS WILL
RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT DURATIONS. SOME
LOCATIONS MAY BRIEFLY REACH ABOVE A HEAT INDEX OF 110 DEGREES TODAY
AND THURSDAY.

IN ADDITION TO THE HEAT...STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF DAMAGING WINDS OF 40 TO 60 MPH...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AS WELL AS THURSDAY
AFTERNOON. THE STRONGEST STORMS WILL EXIST BETWEEN 2-9PM TODAY AND
THURSDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE
LATER EVENING HOURS EACH DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY WHEN HEAT INDICES PEAK
BETWEEN 100 AND 105 DEGREES.

ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE
EACH AFTERNOON THROUGH AT LEAST FRIDAY. THE STRONGEST STORMS COULD
PRODUCE GUSTY WINDS OF 50 TO 60 MPH...ALONG WITH FREQUENT LIGHTNING
AND BRIEF HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ054>066-072>074-141900-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
147 PM CDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHEAST
MISSISSIPPI...

.DAY ONE...TONIGHT AND THURSDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 60
MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS
AFTERNOON AS WELL AS THURSDAY AFTERNOON. THE STRONGEST STORMS WILL
EXIST BETWEEN 2-9PM TODAY AND THURSDAY. STORMS WILL DIMINISH IN
COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY.

PRIOR TO SHOWER AND THUNDERSTORM DEVELOPMENT...HOT AND HUMID CONDITIONS
WILL CONTINUE TODAY AND THURSDAY WITH HEAT INDICES PEAKING BETWEEN 100
AND 105 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY.

A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE
EACH AFTERNOON THROUGH AT LEAST FRIDAY OF THIS WEEK. THE STRONGEST
STORMS COULD PRODUCE GUSTY WINDS OF 50 TO 65 MPH...ALONG WITH
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY INTO FRIDAY WHEN
HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Local storm report, Jul 13, 1:31 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     4 SE LOUISVILLE         33.08N 89.01W
07/12/2011  E50.00 MPH       WINSTON            MS   EMERGENCY MNGR

            ONE TREE DOWN ALONG HWY 397.

0222 PM     TSTM WND DMG     3 N TAYLORSVILLE        31.87N 89.43W
07/12/2011                   SMITH              MS   EMERGENCY MNGR

            POWER LINE DOWN ALONG CR 19.

0318 PM     TSTM WND DMG     2 W MOSELLE             31.50N 89.31W
07/12/2011                   JONES              MS   LAW ENFORCEMENT

            A COUPLE TREES DOWN OFF SANFORD RD.

0322 PM     TSTM WND DMG     2 WNW HAMBURG           33.24N 91.83W
07/12/2011                   ASHLEY             AR   UTILITY COMPANY

            SEVERAL TREES AND POWERLINES DOWN NEAR HAMBURG.

0322 PM     TSTM WND DMG     4 E UTICA               32.10N 90.55W
07/12/2011                   HINDS              MS   PUBLIC

            SOME TREES WERE REPORTED DOWN EAST OF UTICA.

0338 PM     TSTM WND DMG     MCNAIR                  31.64N 91.04W
07/12/2011                   JEFFERSON          MS   PUBLIC

            SOME TREES WERE DOWN AROUND THE CITY OF MCNAIR.

0400 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
07/12/2011                   FORREST            MS   EMERGENCY MNGR

            SEVERAL RDS FLOODED AROUND THE HOSPITAL AND ON BOARD ST
            TO HUTCHINSON AVE.

0413 PM     TSTM WND DMG     5 E IMPROVE             31.36N 89.61W
07/12/2011                   LAMAR              MS   UTILITY COMPANY

            POWERLINES DOWN DUE TO DOWNED TREES AROUND SUMRALL.

0413 PM     TSTM WND DMG     CLINTON                 32.34N 90.33W
07/12/2011                   HINDS              MS   LAW ENFORCEMENT

            DOWNED POWER LINES IN CLINTON

0427 PM     TSTM WND DMG     FLORA                   32.55N 90.31W
07/12/2011                   MADISON            MS   EMERGENCY MNGR

            STORAGE BUILDING BLOWN ONTO HWY 49. AWNINGS BLOWN OFF
            BUILDINGS. LARGE TREES DOWN ON OLD HWY 49. MULTIPLE POWER
            OUTAGES.

0427 PM     TSTM WND DMG     FLORA                   32.55N 90.31W
07/12/2011                   MADISON            MS   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN IN FLORA. DIME SIZE
            HAIL ALSO REPORTED.

0435 PM     TSTM WND DMG     3 ENE COLUMBIA          31.28N 89.78W
07/12/2011                   MARION             MS   UTILITY COMPANY

            POWERLINE DOWN DUE TO DOWNED TREES NEAR COLUMBIA.

0520 PM     FLASH FLOOD      5 SW BROOKLYN           31.00N 89.25W
07/12/2011                   FORREST            MS   EMERGENCY MNGR

            FLOODING ON GATOR REID ROAD, JOHN MORRIS ROAD, ENTREKIN
            ROAD, FAIRLY ROAD, CARNES ROAD AND SOUTH CARNES ROAD.

0550 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
07/12/2011                   LAWRENCE           MS   TRAINED SPOTTER

            3 FT OF WATER OVER THE ROAD AT THE INTERSECTION OF
            JEFFERSON AND MAIN STREET

0550 PM     TSTM WND DMG     BASTROP                 32.77N 91.91W
07/12/2011                   MOREHOUSE          LA   LAW ENFORCEMENT

            TWO TREES AND AND SOME POWER LINES DOWN.

0820 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
07/12/2011                   LOWNDES            MS   LAW ENFORCEMENT

            POWER LINES DOWN IN THE CITY OF COLUMBUS

&&

DCOX
Special weather statement, Jul 13, 1:36 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT WED JUL 13 2011

MSZ063-064-131850-
LAWRENCE MS-JEFFERSON DAVIS MS-
136 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTHWEST OF PRENTISS AT 137 PM CDT...MOVING SOUTH AT
5 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL JEFFERSON DAVIS AND NORTHEASTERN LAWRENCE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3144 8981 3147 9009 3174 9001 3172 8980
TIME...MOT...LOC 1837Z 008DEG 5KT 3164 8992

EEC
Special weather statement, Jul 13, 1:55 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT WED JUL 13 2011

MSZ044>046-131915-
NESHOBA MS-LEAKE MS-KEMPER MS-
155 PM CDT WED JUL 13 2011

...STRONG THUNDERSTORMS DEVELOPING IN THE PHILADELPHIA TO DEKALB
AREA...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTH OF RENFROE TO 4 MILES EAST OF
PRESTON AT 154 PM CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
LIKELY WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN KEMPER...NORTHERN LEAKE AND NORTHERN NESHOBA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3293 8948 3290 8857 3275 8877 3277 8967
TIME...MOT...LOC 1854Z 046DEG 8KT 3291 8946 3289 8876

EEC
Special weather statement, Jul 13, 2:02 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CDT WED JUL 13 2011

MSZ063-064-131920-
LAWRENCE MS-JEFFERSON DAVIS MS-
202 PM CDT WED JUL 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF PROGRESS AT 202
PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS AND EASTERN LAWRENCE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3140 8993 3146 9017 3168 9007 3163 8986
TIME...MOT...LOC 1902Z 018DEG 8KT 3157 9000

EEC
Special weather statement, Jul 13, 2:09 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT WED JUL 13 2011

ARZ074-075-LAZ007-131930-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-
209 PM CDT WED JUL 13 2011

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 12 MILES NORTHWEST
OF BEEKMAN TO SNYDER AT 209 PM CDT...MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL CHICOT AND ASHLEY COUNTIES...AND NORTHWESTERN
MOREHOUSE PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3340 9161 3324 9125 3285 9181 3300 9206
TIME...MOT...LOC 1909Z 279DEG 10KT 3306 9201 3333 9163

EEC
Special weather statement, Jul 13, 2:17 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT WED JUL 13 2011

MSZ044>046-131935-
NESHOBA MS-LEAKE MS-KEMPER MS-
217 PM CDT WED JUL 13 2011

...STRONG THUNDERSTORMS IN THE CARTHAGE TO PHILADELPHIA AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM RENFROE TO FORESTDALE AT
217 PM CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL KEMPER...CENTRAL LEAKE AND CENTRAL NESHOBA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3290 8952 3284 8881 3261 8893 3267 8964
TIME...MOT...LOC 1917Z 025DEG 9KT 3284 8943 3277 8896

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:48 PM CDTSpecial Weather StatementJANLowndes32 min
Jul 12, 8:04 PM CDTSevere Thunderstorm WarningJANLowndes27 min
Jul 13, 6:36 AM CDTSpecial Weather StatementJANClay44 min
Jul 13, 1:36 PM CDTSpecial Weather StatementJANJefferson Davis14 min
Jul 13, 1:55 PM CDTSpecial Weather StatementJANNeshoba20 min
Jul 13, 2:02 PM CDTSpecial Weather StatementJANLawrence18 min
Jul 13, 2:17 PM CDTSpecial Weather StatementJANLeake, Neshoba18 min
Jul 13, 3:02 PM CDTSpecial Weather StatementJANLeake18 min
Jul 13, 3:07 PM CDTSpecial Weather StatementJANLeake18 min
Jul 13, 3:23 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott25 min
Jul 13, 3:26 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 13, 3:42 PM CDTSpecial Weather StatementJANLowndes43 min
Jul 13, 3:44 PM CDTSpecial Weather StatementJANClarke46 min
Jul 13, 3:52 PM CDTSevere Thunderstorm WarningJANClay, Lowndes50 min
Jul 13, 3:57 PM CDTSevere Thunderstorm WarningJANLauderdale33 min
Jul 13, 3:59 PM CDTSpecial Weather StatementJANRankin46 min
Jul 13, 4:21 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 13, 4:27 PM CDTSpecial Weather StatementJANSimpson48 min
Jul 13, 4:28 PM CDTSpecial Weather StatementJANLincoln47 min
Jul 13, 4:30 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster30 min
Jul 13, 4:39 PM CDTSpecial Weather StatementJANLincoln21 min
Jul 13, 4:40 PM CDTSpecial Weather StatementJANSmith45 min
Jul 13, 4:45 PM CDTSevere Thunderstorm WarningJANLincoln45 min
Jul 13, 4:53 PM CDTSevere Thunderstorm WarningJANJasper52 min
Jul 13, 4:55 PM CDTSpecial Weather StatementJANCovington45 min
Jul 13, 5:01 PM CDTSpecial Weather StatementJANOktibbeha44 min
Jul 13, 5:02 PM CDTSevere Thunderstorm WarningJANSmith58 min
Jul 13, 5:10 PM CDTSevere Thunderstorm WarningJANOktibbeha50 min
Jul 13, 5:18 PM CDTSpecial Weather StatementJANMadison42 min
Jul 13, 5:32 PM CDTSpecial Weather StatementJANYazoo38 min
Jul 13, 5:36 PM CDTSpecial Weather StatementJANWebster59 min
Jul 13, 5:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster64 min
Jul 13, 5:57 PM CDTSpecial Weather StatementJANCarroll18 min
Jul 13, 6:03 PM CDTSpecial Weather StatementJANJones47 min
Jul 13, 6:34 PM CDTSpecial Weather StatementJANAttala46 min
Jul 13, 6:37 PM CDTSpecial Weather StatementJANForrest48 min
Jul 13, 6:56 PM CDTSevere Thunderstorm WarningJANForrest, Lamar64 min
Jul 13, 6:59 PM CDTSpecial Weather StatementJANBolivar61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.